TITLE

Neuroleptic malignant syndrome: a neuroimmunologic hypothesis

AUTHOR(S)
Anglin, Rebecca E.; Rosebush, Patricia I.; Mazurek, Michael F.
PUB. DATE
December 2010
SOURCE
CMAJ: Canadian Medical Association Journal;12/14/2010, Vol. 182 Issue 18, pE834
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
The article discusses the aspects of neuroleptic malignant syndrome, which is an acute and dangerous reaction to neuroleptic agent medications. It states that there is an increasing evidence about the acute phase response role in development of neuroleptic malignant symptom. Furthermore, the authors suggest a neuroimmunologic hypothesis to explain the pathophysiology of the syndrome.
ACCESSION #
57858966

 

Related Articles

  • Comparison of Weight Gain in Treatments for Tourette Syndrome: Tetrabenazine Versus Neuroleptic Drugs. Ondo, William G.; Jonh, Daniel; Davis, Anthony // Journal of Child Neurology;Apr2008, Vol. 23 Issue 4, p435 

    Weight gain occurs with most neuroleptic drugs used to treat tics. Tetrabenazine, a vesicular monoamine transporter type 2 inhibitor, inhibits dopamine release. It is used to treat a variety of hyperkinetic movement disorders, including tics. Weight gain over time was compared in a group of...

  • Successful treatment of a complicated case of neuroleptic malignant syndrome. Lappa, A.; Podestà, M.; Capelli, O.; Castagna, A.; Di Placido, G.; Alampi, D.; Semeraro, F. // Intensive Care Medicine;Jul2002, Vol. 28 Issue 7, p976 

    Neuroleptic malignant syndrome (NMS) is a life-threatening reaction often related to neuroleptic drugs, characterized by rigidity, hyperthermia, altered consciousness, and fluctuating blood pressure. We present a case of NMS that followed a doubled oral dose of a drug compound: tranylcypromine...

  • Blood dis-service. Schmidt, Veronica // Metro (NZ);Jul2001, Issue 241, p78 

    Reports on the adverse effect of the blood product Intragam P on patients with immune deficiency disorders in New Zealand. Symptoms manifested by patients who have taken Intragam P; Reasons behind the negative impact of the product on patients; Reaction of the New Zealand Blood Service to the...

  • Tourette Syndrome: A New Look at an Old Condition. Hendren, Glen // Journal of Rehabilitation;Apr-Jun2002, Vol. 68 Issue 2, p22 

    Provides a brief overview of Tourette's syndrome (TS) including its history and the critical diagnostic criteria. Description on TS; Diagnosis of TS; Counseling considerations when working with people who have TS.

  • More to Tourette's than swearing. Essex, Charles // New Zealand Doctor;4/21/2010, p31 

    The article provides information on Tourette's syndrome (TS), a condition associated with motor and vocal tics and is likely to be multifactorial, with a genetic predisposition and additional environmental factors.

  • Tic Attack. Heroux, Raven // Teen Ink;Oct2008, Vol. 20 Issue 2, p24 

    The article discusses the author's experience of having a Tourette syndrome attack.

  • Tardive Dyskinesia. Schiele, Burteum C.; Gallant, Donald; Simpson, George; Gardner, Elmer A.; Cole, Jonathan O. // Annals of Internal Medicine;Jul73, Vol. 79 Issue 1, p99 

    Presents information on tardive dyskinesia, a neurological syndrome associated with antipsychotic drug use. Clinical characteristics; Diagnosis; Difference of tardive dyskinesia from acute neurologic disorders; Treatment and prevention.

  • Increased extrapyramidal symptoms in patients with schizophrenia and a comorbid substance use disorder. Polvin, S.; Pampoulova, I.; Mancini-Marië, A.; Lipp, O.; Bouchard, R.-H.; Stip, E. // Journal of Neurology, Neurosurgery & Psychiatry;Jun2006, Vol. 77 Issue 6, p796 

    Few data have been gathered about the impact of psychoactive substances on extrapyramidal symptoms (EPS) in schizophrenia, and so far, inconsistent results have been reported. We studied 41 outpatients with schizophrenia (based on DSM-IV criteria), who were divided into two groups: with (n 17)...

  • Rett's syndrome in the west of Scotland. Kerr, Alison M.; Stephenson, J.B.P. // British Medical Journal (Clinical Research Edition);8/31/1985, Vol. 291 Issue 6495, p579 

    Analyzes the features of the children with Rett syndrome in Scotland. Falsity of attributing developmental regression to vaccination; Manifestation of involuntary movements and abnormality of tone; Abnormalities suggestive of an extrapyramidal disorder in the patients.

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics